Tornadoes · United States · Georgia · 2007

EF0 tornado, Griswoldville to Haddock, Georgia, March 1, 2007

From Griswoldville to Haddock, this EF0 tornado ran 0.0 miles across Jones County on March 1, 2007, touching down at 6:44 PM EST and reaching 50 yards wide. It killed nobody, and did $5,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 1, 2007
Touchdown
6:44 PM EST (23:44 UTC)
Lifted
6:45 PM EST (23:45 UTC)
On the ground
1 minutes
Path length
0.0 miles (0.0 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$5,000
County
Jones County
Touchdown point
32.990, -83.410
Lift-off point
32.990, -83.410
Record number
0703011744-01

What the Weather Service recorded

A major, negatively tilted and closed upper trough rotated through the mid-south and southeast U.S. on March 1st. A 150kt jet was located over the region at 250mb with a strong 50kt low-level jet from central Alabama into central Tennessee. A wedge of cool air was present over much of north central and northeast Georgia. Rain, which spread over this area early in the day, helped enhance the wedge of cool air. Little to no severe weather was noted north of the wedge boundary across north Georgia where the air mass remained relatively cool and stable. Meanwhile...a warm, humid air mass was present across much of central and south Georgia where dewpoints had risen well into the 60s during the afternoon. The strong upper dynamics present over this region combined with the instability just south of the wedge provided a very favorable environment for long lived, strong tornadoes. A total of 14 tornadoes affecting 17 counties tracked across central and east central Georgia and within the Peachtree City, Georgia county warning area during the late afternoon and evening hours of March 1st. This was the second greatest number of tornadoes recorded to have occurred in the Peachtree City, Georgia forecast area within a 24-hour period, second only to the 16 tornadoes, affecting 18 counties, associated with Hurricane Katrina on August 29, 2005. The March 1st tornadoes spanned an area from Stewart county in the far southwest part of the county warning area to Warren county in the far east central portion of the county warning area. The first tornado touched down in Stewart county at 4:11 pm EST and the last tornado lifted in Marion county at 10:55 pm EST. By far the hardest hit county was Sumter county, and especially the city of Americus, where hundreds of homes and business, including the regional hospital, were heavily damaged or destroyed. Additional tornadoes were reported further south in Tallahassee and Jacksonville's, Florida's forecast areas. Federal disaster assistance had been approved for 1,836 households across the state for a total of $14.2 million. Another $5.8 million had been approved for public assistance of debris removal and to repair infrastructure. The Small Business Association also approved $7 million in disaster assistance loans. Overall damages, however, are estimated to be several hundred million.|Substantial rainfall fell across much of the state, but rainfall amounts of three to five inches were common across central and east central areas. The heaviest rainfall fell in the Hancock, Putnam, and Baldwin county areas, where some spots received in excess of six inches of rain. Some flooding was reported in these areas.

A damage survey conducted by the National Weather Service in Peachtree City, Georgia concluded that an EF1 tornado touched down approximately three miles northwest of Griswoldville in southwest Jones county and tracked very close to Georgia Highway 49 lifting about two miles southwest of James. The tornado path was around four miles long with a maximum path width of 150 yards. Extensive damage was noted to commercial and residential buildings along the path of the tornado. Dozens of trees were down in the area, many falling on and causing damage to homes. A number of large hardwood and pine trees were either uprooted or snapped. Three metal warehouses sustained significant damage. In addition, nearly a dozen homes sustained minor roof damage along the path of the tornado. One small home suffered major damage to its exterior walls. Finally, a railroad crossing arm and support pole were knocked over.

A tornado survey conducted by the National Weather Service in Peachtree City, GA concluded that a brief tornado, lasting less than one minute, touched down in a wooded area just north of Georgia Highway 49. The tornado path length was only 100 yards long with a path width of 50 yards. Approximately two dozen trees were blown down. No structural damage was observed with this tornado. This tornado was spawned by the same storm that caused the tornado 10 to 15 minutes earlier in southwest Jones county which caused extensive damage from northwest of Griswoldville to southwest of James.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

24 minutes of warning. NWS FFC issued a tornado warning for this county at 23:20 UTC, 24 minutes before the tornado touched down, in force until 00:00 UTC.

The county was under a tornado watch, issued at 15:52 UTC and running to 01:39 UTC.

Issued (UTC)ExpiredProductOffice
15:52 UTC01:39 UTCTornado WatchFFC
22:53 UTC23:30 UTCTornado WarningFFC
23:20 UTC00:00 UTCTornado WarningFFC
23:57 UTC00:15 UTCTornado WarningFFC
00:28 UTC01:00 UTCSevere Thunderstorm WarningFFC
00:39 UTC00:51 UTCTornado WarningFFC
01:39 UTC05:14 UTCTornado WatchFFC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:06 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Mar 1, 5:55 PM EST, 49 minutes earlier.

Area forecast discussion, Mar 1, 5:55 PM EST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EST THU MAR 1 2007

.SHORT TERM...(TONIGHT-SATURDAY NIGHT)
MUCH OF NORTH AND CENTRAL GEORGIA UNDER MODERATE TO HIGH RISK OF
SEVERE STORMS THIS AFTERNOON/EVENING. DAMAGING WINDS AND LARGE
HAIL CONTINUE TO BE THE MAIN THREAT WITH ISOLATED TORNADOES
POSSIBLE MAINLY WEST SECTIONS OF STATE. MODELS SIMILAR WITH FRONT
PUSHING ACROSS COUNTY WARNING AREA TONIGHT WITH PRECIPITATION
ENDING FOR MUCH OF THE AREA BY MORNING...EXCEPT EXTREME SOUTHEAST
PORTION WHERE SHOWERS MAY LINGER INTO MID MORNING. OTHERWISE LOOK
FOR MOSTLY SUNNY SKIES AND NEAR NORMAL TEMPERATURES TO BE THE RULE
FRIDAY. MODELS SHOW WEAK IMPULSE SKIRTING ACROSS TENNESSEE VALLEY
REGION WITH COLD FRONT PUSHING ACROSS THE AREA FRIDAY
NIGHT/SATURDAY. MAY SEE A FEW MORE CLOUDS ACROSS THE AREA...BUT
DRY FORECAST LOOKS TO CONTINUE THROUGH THE END OF THE FORECAST
PERIOD. NO DRASTIC COOLING INDICATED DURING THE PERIOD...WITH
MODELS HOLDING TEMPERATURES NEAR NORMAL LEVELS FRIDAY AND
SATURDAY.

.LONG TERM...
BROAD SURFACE HIGH BEGINS TO BUILD ACROSS THE SOUTHEAST U.S.
SUNDAY...DOMINATING THE AREA INTO TUESDAY. LATEST GFS RUN SHOWS
SURFACE HIGH SHIFTING OFF THE MID ATLANTIC COAST WEDNESDAY...AS A
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVES EAST FROM THE
MISSISSIPPI RIVER VALLEY REGION. MOISTURE WITH THIS SYSTEM LIMITED
AS IT APPROACHES AND THEN MOVES INTO NORTH GEORGIA LATE
WEDNESDAY/WEDNESDAY NIGHT AND PLAN TO KEEP FORECAST DRY FOR NOW.
COOL/BELOW NORMAL TEMPS SUNDAY...WARMING TO MORE NORMAL LEVELS
MONDAY. EXTENDED PROGGS INDICATING READING BACK ABOVE NORMAL BY
MID WEEK.

&&

.AVIATION...COLD FRONT CURRENTLY MOVING INTO CENTRAL AL SHOULD
PROGRESS INTO NORTHWEST GA BEFORE MIDNIGHT. RAIN WITH SCATTERED
THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. A FEW
THUNDERSTORMS MAY BE SEVERE WITH ISOLATED TORNADOES POSSIBLE ACROSS
NORTH AND CENTRAL GA. EXPECT IFR CEILINGS AND VISIBILITY IN RAIN
WITH GUSTY WINDS NEAR STORMS. CONDITIONS IMPROVING TO MVFR CEILINGS
AND VISIBILITY 5SM OR GREATER AFTER 06Z ACROSS NORTH GA. IMPROVING
CONDITIONS AFTER SUNRISE FOR CENTRAL GA. WINDS INCREASING TO WEST OR
NORTHWEST 15 TO 20 MPH AFTER FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          45  61  39  65  36 / 100   0  10  10  10
ATLANTA         43  60  40  62  34 / 100   5  10  10  10
BLAIRSVILLE     37  57  32  59  29 /  90   5  10  10  10
CARTERSVILLE    39  64  33  63  31 /  90   0  10  10  10
COLUMBUS        50  68  41  68  39 / 100   5  10  10  20
GAINESVILLE     42  57  36  63  33 / 100   5  10  10  10
MACON           49  65  39  68  38 /  90   5  10  10  20
ROME            44  62  37  64  32 /  90   0  10  10  10
PEACHTREE CITY  42  61  33  64  32 / 100   5  10  10  10
VIDALIA         54  66  41  65  42 /  80  20  10  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49/41
Hazardous weather outlook, Mar 1, 1:45 PM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EST THU MAR 1 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
145 PM EST THU MAR 1 2007

...HIGH RISK OF SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE
THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH AND CENTRAL
GEORGIA.

.SYNOPSIS...
AN INTENSE SPRINGLIKE STORM SYSTEM...MARKED BY A DEEP UPPER AND
SURFACE LOW...WILL MOVE RAPIDLY FROM THE MIDWEST TOWARD THE OHIO
VALLEY BY EVENING. THE TRAILING COLD FRONT WILL MOVE INTO WEST
GEORGIA EARLY THIS EVENING AND THROUGH THE REMAINDER OF THE
STATE OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE TORNADIC THUNDERSTORMS WITH MUCH OF THE
STATE COVERED BY A HIGH PROBABILITY OF SEVERE THUNDERSTORMS.  IN
ADDITION TO THE THREAT OF TORNADOES...DAMAGING WINDS OF 80 MPH OR
GREATER AND LARGE HAIL OF 2.0 INCHES OR LARGER IS ALSO A
POSSIBILITY. THE MOST LIKELY TIME WILL BE BETWEEN 3 PM AND 9 PM EST
WITH THE THREAT MOVING FROM THE SOUTHWEST IN THE COLUMBUS AREA
NORTHEASTWARD TOWARD ATLANTA AFTER 5 PM.

.DISCUSSION...
AN INTENSE AND NEGATIVELY TILTED UPPER LOW WILL MOVE RAPIDLY FROM
THE MIDWEST TOWARD THE OHIO VALLEY TODAY. A DEEP SURFACE LOW WILL
ACCOMPANY THE UPPER LOW WITH A TRAILING COLD THIS MORNING. THIS
FRONT WILL MOVE EAST THROUGH GEORGIA BY FRIDAY MORNING. SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT ARE INCREASING RAPIDLY IN
ASSOCIATION WITH WARM ADVECTION IN ADVANCE OF THE SYSTEM. AS THE DAY
PROGRESSES...A STRONG LOW-LEVEL JET IS EXPECTED TO DEVELOP OVER THE
AREA WITH INCREASING DIFFLUENCE ALOFT. HELICITY VALUES WILL INCREASE
TO 400 TO 500 BY AFTERNOON AS THE FRONT AND VERY FAVORABLE DEEP
LAYER SHEAR MOVES INTO THE AREA. INSTABILITY INDICES ALSO INCREASE
THIS AFTERNOON WITH CAPES EXPECTED NEAR 1000 AND LIFTED INDICES
AROUND MINUS 1 TO MINUS 2. COMBINE ALL THIS WITH AFTERNOON
TEMPERATURES IN THE 60S TO NEAR 70 AND DEWPOINTS IN THE 50S...
SIGNIFICANT SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS...SHOULD CONSIDER ACTIVATION THIS
AFTERNOON INTO THE EVENING HOURS.

In the hours before

Local storm report, Mar 1, 4:51 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     4 SE LUMPKIN            32.01N 84.75W
03/01/2007                   STEWART            GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG TROTMAN ROAD.

0400 PM     TSTM WND DMG     RICHLAND                32.08N 84.68W
03/01/2007                   STEWART            GA   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN AND
            AROUND RICHLAND.

0407 PM     TSTM WND DMG     4 WNW PRESTON           32.08N 84.60W
03/01/2007                   WEBSTER            GA   COUNTY OFFICIAL

            NUMEROUS REPORTS OF TREES DOWN ALONG AND NEAR US HIGHWAY
            280.

&&

MG
Special weather statement, Mar 1, 5:18 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EST THU MAR 1 2007

GAZ090-102-012245-
518 PM EST THU MAR 1 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 545 PM EST...

AT 516 PM EST(416 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM FORT BENNING SOUTH TO 21 MILES
SOUTHWEST OF LOUVALE...MOVING NORTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 545 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT BENNING SOUTH...
JAMESTOWN...CUSSETA...RENFROE...MANTA...LOUVALE AND BROOKLYN. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 1, 5:23 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     6 W BUENA VISTA         32.32N 84.62W
03/01/2007                   MARION             GA   COUNTY OFFICIAL

            ONE TREE BLOWN DOWN ALONG HIGHWAY 26 NEAR THE
            CHATTAHOOCHEE COUNTY BORDER.

0445 PM     TSTM WND DMG     5 E CUSSETA             32.30N 84.69W
03/01/2007                   CHATTAHOOCHEE      GA   COUNTY OFFICIAL

            A COUPLE OF TREES BLOWN ON HIGHWAY 26.

&&

MG
Local storm report, Mar 1, 5:48 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     6 ESE ROBERTA           32.69N 83.92W
03/01/2007                   CRAWFORD           GA   EMERGENCY MNGR

            NUMBEROUS TREES BLOWN DOWN ALONG AND NEAR HIGHWAY 42
            AROUND 3 MILES FROM THE CRAWFORD AND PEACH COUNTY LINE.

&&

MG
Local storm report, Mar 1, 6:03 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     POTTERVILLE             32.51N 84.12W
03/01/2007                   TAYLOR             GA   COUNTY OFFICIAL

            POSSIBLE TORNADO DAMAGED UNKN NUMBER OF HOMES AND
            BUILDINGS AND DOWNED NUMEROUS TREES AND POWER LINES ON
            BEAR ROAD. ROLLED A MOBILE HOME. ONE PERSON TRAPPED.

&&

MG
Local storm report, Mar 1, 6:18 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     RUPERT                  32.44N 84.28W
03/01/2007                   TAYLOR             GA   COUNTY OFFICIAL

            NUMEROUS TREES BLOWN DOWN NEAR HIGHWAYS 19 AND 90.

0525 PM     TSTM WND DMG     3 NE RUPERT             32.47N 84.24W
03/01/2007                   TAYLOR             GA   COUNTY OFFICIAL

            POSSIBLE TORNADO. HOME DAMAGED ON CROSSROAD SCHOOL ROAD
            WITH ONE PERSON TRAPPED.

&&

MG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 12:00Z

11.7 hours before the tornado, 110 km from the path. March 1, 2007.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -92557, lifted condensation level 1054 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 376 square meters per square second, 0 to 6 km bulk shear 43 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-92557 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
40 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

Peachtre/Fal Fld, GA (KFFC), 00:00Z

0.3 hours after it, 110 km from the path. March 2, 2007.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 29 joules per kilogram, CIN -109, lifted condensation level 565 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 317 square meters per square second, 0 to 6 km bulk shear 59 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-109 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
59 kt
0-1 km bulk shear
40 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The radar

The Robins AFB radar (KJGX), 35 km away, was scanning. The volume nearest the touchdown began at 23:44 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:45 UTCTSTM WND DMG6 Ese RobertaCrawford, GANUMBEROUS TREES BLOWN DOWN ALONG AND NEAR HIGHWAY 42 AROUND 3 MILES FROM THE CRAWFORD AND PEACH COUNTY LINE.
22:47 UTCTORNADO3 Sse HaddockJones, GAAREAL SURVEY ON MARCH 8 DETERMINED A BRIEF TORNADO OCCURRED IN A WOODED AREA JUST NORTH OF STATE HIGHWAY 49...DOWNING APPROXIMATELY 2 DOZEN TREES. NO STRUCTURES WERE DAMAGED. PATH LENGTH 100 YARDS. PATH WIDTH 50 YARDS. T
22:50 UTCTSTM WND DMG4 Nw MaconBibb, GAPOSSIBLE TORNADO HAS KNOCKED OVER TRAFFIC LIGHTS...POWER POLES AND BUSINESS SIGNS. A GAS STATION WAS DAMAGED NEAR ZEBULON ROAD NEAR INTERSTATE 475.
23:07 UTCTSTM WND DMG4 Nw LizellaBibb, GAHOUSE DAMAGED ON LOWER THOMASTON ROAD.
23:33 UTCTSTM WND DMG6 S GrayJones, GAPOSSIBLE TORNADO. NUMBEROUS TREES AND POWER LINES DOWN ALONG HIGHWAY 49.
00:10 UTCTSTM WND DMG5 W MilledgevilleBaldwin, GATREES AND POWER LINES DOWNED.
00:55 UTCTSTM WND DMGForsythMonroe, GANUMEROUS TREES AND POWER LINES DOWN. APPROXIMATELY 100 HOMES WITHOUT POWER.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of March 1, 2007

42 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 11:30 AM CSTEF0Monroe, MO2.150
March 11:40 AM CSTEF1Monroe, MO3.460
March 11:43 AM CSTEF1Monroe, MO8.6100
March 14:28 AM CSTEF0Carroll, AR2.050$10,000
March 16:24 AM CSTEF3Ozark, MO15.02001$760,000
March 19:50 AM CSTEF0Catahoula Parish, LA0.550
March 110:45 AM CSTEF0Union, IL1.8150$100,000
March 111:20 AM CSTEF0Santa Rosa, FL0.530$8,000
March 111:58 AM CSTEF1Yazoo, MS6.5100$90,000
March 112:05 PM CSTEF0Butler, AL3.130$20,000
March 112:27 PM CSTEF4Millers Ferry tornado, AL6.150012$2.0 million
March 112:31 PM CSTEF1Dallas, AL12.2500$250,000
March 112:47 PM CSTEF0Macon, IL1.0301$37,000
March 11:08 PM CSTEF4Enterprise tornado, AL10.3500950$250 million
March 11:48 PM CSTEF1Dale, AL7.11504$2.5 million
March 11:52 PM CSTEF1Henry, AL to GA30.81502$11 million
March 12:20 PM CSTEF1Todd, KY0.230$35,000
March 12:48 PM CSTEF2Lowndes, AL24.66006$700,000
March 12:59 PM CSTEF1Fayette, AL11.2150$50,000
March 13:00 PM CSTEF1Tuscaloosa, AL3.7100$50,000
March 14:11 PM ESTEF1Stewart, GA1.5250$400,000
March 13:12 PM CSTEF1Barbour, AL2.475
March 13:45 PM CSTEF2Winston, AL9.6100$50,000
March 14:06 PM CSTEF1Jefferson, AL0.9400$100,000
March 15:29 PM ESTEF2Taylor, GA7.744814$500,000
March 15:34 PM ESTEF3Crawford, GA9.74489$525,000
March 15:49 PM ESTEF1Crawford, GA11.9100$100,000
March 15:51 PM ESTEF0Bibb, GA2.5100$100,000
March 15:27 PM CSTEF2Muscogee, AL to GA11.73001$28 million
March 16:30 PM ESTEF1Jones, GA3.6150$500,000
March 15:56 PM CSTEF1Shelby, AL0.7100$30,000
March 17:00 PM ESTEF1Talbot, GA4.1100$50,000
March 18:08 PM ESTEF2Warren, GA11.74483$700,000
March 19:00 PM ESTEF3Webster, GA40.11,790211$111 million
March 19:36 PM ESTEF3Macon, GA3.11,790$2,000
March 110:30 PM ESTEF0Bleckley, GA1.4448$250,000
March 110:40 PM ESTEF2Wilkinson, GA13.3895$30,000
March 110:52 PM ESTEF1Marion, GA2.5100$25,000
March 111:44 PM ESTEF2Baker, GA30.520063$4.0 million
March 112:20 AM ESTEF2Worth, GA4.51502$275,000
March 112:30 AM ESTEF2Worth, GA2.9200$500,000
March 112:42 AM ESTEF1Tift, GA7.9150$1.4 million

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.